MAUDE Adverse Event Report: MOLNLYCKE HEALTH CARE MOLNLYCKE Z-FLEX; Z-FLEX HEEL BOOT

MOLNLYCKE HEALTH CARE MOLNLYCKE Z-FLEX; Z-FLEX HEEL BOOT
Model Number 1400123-03
Medical Device Problem Codes Human-Device Interface Problem (2949); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Skin Erosion (2075); Blister (4537)
Date of Event 02/28/2026
Type of Reportable Event Serious Injury
Event or Problem Description
We received a report of a patient developing deep tissue injuries (dtis) while the device was being used as intended to help reduce the risk of pressure related injuries.According to the reporter, the affected patient developed localized areas of discoloration and tissue breakdown consistent with suspected dtis.The dtis were identified during routine clinical assessment.At the time of reporting, limited clinical details were available regarding the exact onset, progression, and contributing medical conditions.No definitive device malfunction has been confirmed.However, because dtis represent a serious injury and the available information reasonably suggests that the device may have contributed to the development of the injury during normal use, this event meets the criteria for reporting under 21 cfr part 803.An investigation has been initiated.We are conducting a review of device history records, complaint trends, risk management documentation, and any available product return.Additional information has been requested from the reporter to clarify the clinical circumstances, device usage conditions, and any potential confounding patient factors (e.G., comorbidities, mobility status, off loading practices).The investigation is ongoing.A supplemental mdr reports will be submitted if additional relevant information becomes available.
 
Event or Problem Description
We received a report of a patient developing deep tissue injuries (dtis) while the device was being used as intended to help reduce the risk of pressure related injuries.According to the reporter, the affected patient developed localized areas of discoloration and tissue breakdown consistent with suspected dtis.The dtis were identified during routine clinical assessment.At the time of reporting, limited clinical details were available regarding the exact onset, progression, and contributing medical conditions.No definitive device malfunction has been confirmed.However, because dtis represent a serious injury and the available information reasonably suggests that the device may have contributed to the development of the injury during normal use, this event meets the criteria for reporting under 21 cfr part 803.An investigation has been initiated.We are conducting a review of device history records, complaint trends, risk management documentation, and any available product return.Additional information has been requested from the reporter to clarify the clinical circumstances, device usage conditions, and any potential confounding patient factors (e.G., comorbidities, mobility status, off loading practices).The investigation is ongoing.A supplemental mdr reports will be submitted if additional relevant information becomes available.Update 05jun2026: investigation completed.Reporter advises the injury is resolving and we have provided product use training to the facility with a review of the instructions for use (ifu).A deep tissue injury (dti) to the patient's right heel was identified by the inpatient wound care department on (b)(6) 2026.The patient had been admitted on (b)(6) 2025.Documentation from the initial wound care skin consult on (b)(6) 2026, conducted to evaluate and treat a sacral condition, confirmed that offloading boots were in place at that time.Subsequent chart review indicated consistent daily documentation of offloading boot application.The first nursing documentation of a right heel abnormality was recorded on (b)(6) 2026, described as a blister to the heel, while the patient was in the progressive care unit.The frequency of offloading boot removal and details regarding foot hygiene practices could not be determined from the available documentation.Following identification of the injury, a heel foam border dressing was applied, and the offloading boot was reapplied.Education was provided to staff regarding proper application of offloading devices.Follow-up assessments since the identification of the injury have documented progressive healing and resolution of the condition.

Brand Name
MOLNLYCKE Z-FLEX
Common Device Name
Z-FLEX HEEL BOOT
Manufacturer (Section D)
MOLNLYCKE HEALTH CARE
5445 triangle parkway
peachtree corners GA 30047
Manufacturer (Section G)
TEAM TECH
600 e. military hwy, suite b
pharr TX 78577
Manufacturer Contact
rachel gill
5445 triangle parkway
peachtree corners, GA 30047
MDR Report Key24680292
Report Number3004763499-2026-00004
Device Sequence Number9770352
Product Code FMP
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
D284445
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1400123-03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer05/12/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date06/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown